Alert archive / Michigan / River Flood Advisories in 2012
River Flood Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood advisory at Jan 17, 2012, 10:25 AM EST for Kalamazoo County, Michigan. It was in force for 72 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 10:25 AM EST (15:25 UTC)
- Expired
- Jan 20, 2012, 10:23 AM EST
- In force
- 72 hr
- Issued by
- NWS Grand Rapids, MI
County Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portage River near Vicksburg (VCKM4).
- Action stage
- 4.5 ft
- Minor stage
- 5 ft
- Moderate stage
- 7 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04097170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
599 WGUS83 KGRR 171525 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1025 AM EST TUE JAN 17 2012 ...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY .THE CURRENT WEATHER IS DOMINATED BY A LOW PRESSURE SYSTEM MOVING ACROSS THE AREA. THIS WILL PRODUCE RAINFALL AMOUNTS RANGING FROM TRACE AMOUNTS UP TO A TENTH OF AN INCH BEFORE CAHANGING OVER TO SNOW. THE EXTENDED OUTLOOK IS FOR CONTINUED COLD CONDITIONS. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA REMAIN ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC065-181725- /O.NEW.KGRR.FL.Y.0001.120117T1525Z-120120T0600Z/ /HHTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1025 AM EST TUE JAN 17 2012 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE SYCAMORE CREEK AT HOLT. * UNTIL LATE THURSDAY NIGHT. * AT 1020 AM TUESDAY THE STAGE WAS ESTIMATED AT 4.3 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.6 FEET TOMORROW EARLY AFTERNOON. * IMPACT...AT 6.0 FEET...FLOODING BEGINS IN LOW LYING AREAS ALONG THE CREEK AND AT THE LANSING MUNICIPAL GOLF COURSE AND SCOTT WOODS PARK $$ MIC077-181725- /O.NEW.KGRR.FL.Y.0002.120117T1525Z-120122T0600Z/ /VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1025 AM EST TUE JAN 17 2012 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE PORTAGE RIVER NEAR VICKSBURG. * UNTIL LATE SATURDAY NIGHT. * AT 1020 AM TUESDAY THE STAGE WAS ESTIMATED AT 4.5 FEET. * BANKFULL STAGE IS 4.5 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 4.9 FEET THIS EVENING. * IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND FARMLAND ADJACENT TO THE RIVER $$ MIC025-181725- /O.NEW.KGRR.FL.Y.0003.120117T1525Z-120124T0600Z/ /BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1025 AM EST TUE JAN 17 2012 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD ADVISORY FOR THE ST JOSEPH RIVER AT BURLINGTON. * UNTIL TUESDAY JANUARY 24. * AT 10 AM TUESDAY THE STAGE WAS 4.9 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.7 FEET BY SATURDAY MORNING. * IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW LYING WOODED AREAS ALONG THE RIVER BEGINS $$ 63
6 follow-up statements
825 WGUS83 KGRR 180212 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 912 PM EST TUE JAN 17 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY .THE CURRENT WEATHER IS DOMINATED BY A COLD HIGH PRESUURE AREA MOVING INTO THE AREA. LITTLE OR NO ADDITIONAL PRECIPITATION IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA REMAIN ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC065-190412- /O.CON.KGRR.FL.Y.0001.000000T0000Z-120120T0600Z/ /HHTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 912 PM EST TUE JAN 17 2012 THE FLOOD ADVISORY CONTINUES FOR THE SYCAMORE CREEK AT HOLT * UNTIL LATE THURSDAY NIGHT. * THERE IS NO CURRENT OBSERVED DATA. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.8 FEET TOMORROW MORNING. * IMPACT...AT 6.0 FEET...FLOODING BEGINS IN LOW LYING AREAS ALONG THE CREEK AND AT THE LANSING MUNICIPAL GOLF COURSE AND SCOTT WOODS PARK $$ MIC077-190411- /O.CON.KGRR.FL.Y.0002.000000T0000Z-120122T0600Z/ /VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 912 PM EST TUE JAN 17 2012 THE FLOOD ADVISORY CONTINUES FOR THE PORTAGE RIVER NEAR VICKSBURG * UNTIL LATE SATURDAY NIGHT. * THERE IS NO CURRENT OBSERVED DATA. * BANKFULL STAGE IS 4.5 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 4.9 FEET AFTER MIDNIGHT TONIGHT. * IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND FARMLAND ADJACENT TO THE RIVER $$ MIC025-190411- /O.CON.KGRR.FL.Y.0003.000000T0000Z-120124T0600Z/ /BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 912 PM EST TUE JAN 17 2012 THE FLOOD ADVISORY CONTINUES FOR THE ST JOSEPH RIVER AT BURLINGTON * UNTIL TUESDAY JANUARY 24. * AT 08 PM TUESDAY THE STAGE WAS 5.1 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.7 FEET BY FRIDAY EVENING. * IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW LYING WOODED AREAS ALONG THE RIVER BEGINS $$
830 WGUS83 KGRR 181504 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1004 AM EST WED JAN 18 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY .THE CURRENT WEATHER IS DOMINATED BY AN AREA OF HIGH PRESSURE. THIS WILL PRODUCE SNOWFALLS MAINLY NEAR LAKE MICHIGAN. THE EXTENDED OUTLOOK IS FOR A LOW PRESSURE ON FRIDAY. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA... REMAIN ALERT TO POSSIBLE FLOODING OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC065-191704- /O.CON.KGRR.FL.Y.0001.000000T0000Z-120120T0600Z/ /HHTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1004 AM EST WED JAN 18 2012 THE FLOOD ADVISORY CONTINUES FOR THE SYCAMORE CREEK AT HOLT * UNTIL LATE THURSDAY NIGHT. * AT 07 AM WEDNESDAY THE STAGE WAS ESTIMATED AT 5.7 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 5.7 FEET THROUGH THIS AFTERNOON. * IMPACT...AT 6.0 FEET...FLOODING BEGINS IN LOW LYING AREAS ALONG THE CREEK AND AT THE LANSING MUNICIPAL GOLF COURSE AND SCOTT WOODS PARK $$ MIC077-191703- /O.CON.KGRR.FL.Y.0002.000000T0000Z-120122T0600Z/ /VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1004 AM EST WED JAN 18 2012 THE FLOOD ADVISORY CONTINUES FOR THE PORTAGE RIVER NEAR VICKSBURG * UNTIL LATE SATURDAY NIGHT. * AT 07 AM WEDNESDAY THE STAGE WAS 4.7 FEET. * BANKFULL STAGE IS 4.5 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL REMAIN NEAR 4.7 FEET THROUGH THIS AFTERNOON. * IMPACT...AT 4.5 FEET...RIVER IS BANKFULL $$ MIC025-191703- /O.CON.KGRR.FL.Y.0003.000000T0000Z-120125T0600Z/ /BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1004 AM EST WED JAN 18 2012 THE FLOOD ADVISORY CONTINUES FOR THE ST JOSEPH RIVER AT BURLINGTON * UNTIL WEDNESDAY JANUARY 25. * AT 04 AM WEDNESDAY THE STAGE WAS 5.5 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.8 FEET BY TOMORROW EVENING. $$ 63
009 WGUS83 KGRR 190301 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1001 PM EST WED JAN 18 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY . LOW PRESSURE WILL MOVE NORTH OF LAKE MICHIGAN TONIGHT BRINGING AN ARCTIC FRONT THROUGH LOWER MICHIGAN. A BURST OF SNOW WILL BE ALONG THE FRONT AND LAKE EFFECT SNOW SHOWERS WILL FOLLOW. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA REMAIN ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC065-191730- /O.EXT.KGRR.FL.Y.0001.000000T0000Z-120119T1730Z/ /HHTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1001 PM EST WED JAN 18 2012 THE FLOOD ADVISORY IS EXTENDED FOR THE SYCAMORE CREEK AT HOLT * UNTIL THURSDAY AFTERNOON. * THERE IS NO CURRENT OBSERVED DATA. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.1 FEET AFTER MIDNIGHT TONIGHT. * IMPACT...AT 5.0 FEET...RIVER IS BANKFULL. OVERFLOW BEGINS IN LOW LYING AREAS ALONG THE CREEK $$ MIC077-200501- /O.EXT.KGRR.FL.Y.0002.000000T0000Z-120120T1800Z/ /VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1001 PM EST WED JAN 18 2012 THE FLOOD ADVISORY IS EXTENDED FOR THE PORTAGE RIVER NEAR VICKSBURG * UNTIL FRIDAY AFTERNOON. * AT 07 AM WEDNESDAY THE STAGE WAS 4.7 FEET. * BANKFULL STAGE IS 4.5 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 4.5 FEET...RIVER IS BANKFULL $$ MIC025-200501- /O.EXT.KGRR.FL.Y.0003.000000T0000Z-120126T0000Z/ /BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1001 PM EST WED JAN 18 2012 THE FLOOD ADVISORY IS EXTENDED FOR THE ST JOSEPH RIVER AT BURLINGTON * UNTIL WEDNESDAY JANUARY 25. * AT 07 PM WEDNESDAY THE STAGE WAS 5.5 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.8 FEET BY FRIDAY MORNING. * IMPACT...AT 6.5 FEET...EXPECT MINOR FLOODING OF CRAWL SPACES TO HOMES ADJACENT TO THE RIVER UPSTREAM $$ MJK
978 WGUS83 KGRR 191545 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1045 AM EST THU JAN 19 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN... SYCAMORE CREEK AT HOLT AFFECTING INGHAM COUNTY ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY .THE CURRENT WEATHER IS DOMINATED BY LAKE EFFECT SNOW. THIS WILL PRODUCE PRECIPITATION RANGING FROM TRACE AMOUNTS UP TO TWO TENTHS OF AN INCH. THE EXTENDED OUTLOOK IS FOR A LOW PRESSURE SYSTEM TO BRING MORE SNOW ON FRIDAY. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA REMAIN ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC065-191615- /O.CAN.KGRR.FL.Y.0001.000000T0000Z-120119T2000Z/ /HHTM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1045 AM EST THU JAN 19 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE SYCAMORE CREEK AT HOLT. * AT 07 AM WEDNESDAY THE STAGE WAS ESTIMATED AT 4.9 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL FALL TO NEAR 4.8 FEET THIS AFTERNOON. * IMPACT...AT 5.0 FEET...RIVER IS BANKFULL. OVERFLOW BEGINS IN LOW LYING AREAS ALONG THE CREEK $$ MIC077-201744- /O.CON.KGRR.FL.Y.0002.000000T0000Z-120120T1800Z/ /VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1045 AM EST THU JAN 19 2012 THE FLOOD ADVISORY CONTINUES FOR THE PORTAGE RIVER NEAR VICKSBURG * UNTIL FRIDAY AFTERNOON. * AT 07 AM WEDNESDAY THE STAGE WAS 4.7 FEET. * BANKFULL STAGE IS 4.5 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 4.5 FEET...RIVER IS BANKFULL $$ MIC025-201744- /O.EXT.KGRR.FL.Y.0003.000000T0000Z-120126T0600Z/ /BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1045 AM EST THU JAN 19 2012 THE FLOOD ADVISORY IS EXTENDED FOR THE ST JOSEPH RIVER AT BURLINGTON * UNTIL THURSDAY JANUARY 26. * AT 10 AM THURSDAY THE STAGE WAS 5.2 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.6 FEET BY SATURDAY EVENING. * IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW LYING WOODED AREAS ALONG THE RIVER BEGINS $$ 63
628 WGUS83 KGRR 200218 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 918 PM EST THU JAN 19 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY . SNOW WILL MOVE INTO LOWER MICHIGAN FRIDAY WITH SNOWY ROADS EXPECTED DURING FRIDAY AFTERNOON AND EVENING. FAIR WEATHER RETURNS FOR SATURDAY. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA REMAIN ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC077-201800- /O.CON.KGRR.FL.Y.0002.000000T0000Z-120120T1800Z/ /VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 918 PM EST THU JAN 19 2012 THE FLOOD ADVISORY CONTINUES FOR THE PORTAGE RIVER NEAR VICKSBURG * UNTIL FRIDAY AFTERNOON. * AT 07 AM WEDNESDAY THE STAGE WAS 4.7 FEET. * BANKFULL STAGE IS 4.5 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 4.5 FEET...RIVER IS BANKFULL $$ MIC025-210418- /O.EXT.KGRR.FL.Y.0003.000000T0000Z-120127T0000Z/ /BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 918 PM EST THU JAN 19 2012 THE FLOOD ADVISORY IS EXTENDED FOR THE ST JOSEPH RIVER AT BURLINGTON * UNTIL THURSDAY JANUARY 26. * AT 09 PM THURSDAY THE STAGE WAS 5.1 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.6 FEET BY SATURDAY MORNING. * IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW LYING WOODED AREAS ALONG THE RIVER BEGINS $$ MJK
071 WGUS83 KGRR 201523 FLSGRR FLOOD ADVISORY NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1023 AM EST FRI JAN 20 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN... PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... ST JOSEPH RIVER AT BURLINGTON AFFECTING CALHOUN COUNTY .THE CURRENT WEATHER IS DOMINATED BY A LOW PRESSURE SYSTEM MOVING INTO THE REGION. THIS WILL PRODUCE PRECIPITATION AMOUNTS RANGING FROM A TENTH OF AN INCH TO A HALF INCH. THE EXTENDED OUTLOOK IS FOR ANOTHER SYSTEM SUNDAY. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS. A FLOOD ADVISORY MEANS MINOR FLOODING IS POSSIBLE AND RIVERS ARE FORECAST TO EXCEED BANKFULL. IF YOU ARE IN THE ADVISORY AREA REMAIN ALERT TO POSSIBLE FLOODING... OR THE POSSIBILITY OF THE ADVISORY BEING UPGRADED TO A WARNING. REPORT OBSERVED FLOODING TO LOCAL EMERGENCY SERVICES OR LAW ENFORCEMENT AND REQUEST THEY PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && MIC077-201553- /O.CAN.KGRR.FL.Y.0002.000000T0000Z-120120T1800Z/ /VCKM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 AM EST FRI JAN 20 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE PORTAGE RIVER NEAR VICKSBURG. * AT 7 AM FRIDAY THE STAGE WAS ESTIMATED AT 4.4 FEET. * BANKFULL STAGE IS 4.5 FEET. * FLOOD STAGE IS 5.0 FEET. * FORECAST...THE RIVER WILL FALL TO NEAR 4.3 FEET THIS AFTERNOON. * IMPACT...AT 4.5 FEET...RIVER IS BANKFULL $$ MIC025-211723- /O.EXT.KGRR.FL.Y.0003.000000T0000Z-120126T1800Z/ /BURM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 AM EST FRI JAN 20 2012 THE FLOOD ADVISORY IS EXTENDED FOR THE ST JOSEPH RIVER AT BURLINGTON * UNTIL THURSDAY AFTERNOON. * AT 10 AM FRIDAY THE STAGE WAS 5.0 FEET. * BANKFULL STAGE IS 5.0 FEET. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 5.3 FEET BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 5.0 FEET...RIVER IS BANKFULL...MINOR OVERFLOW INTO LOW LYING WOODED AREAS ALONG THE RIVER BEGINS $$ 63
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood advisory went out at Jan 17, 9:43 AM EST, 42 minutes earlier.
Area forecast discussion, Jan 17, 9:43 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
943 AM EST TUE JAN 17 2012
LATEST UPDATE...SYNOPSIS/SHORT TERM...
.SYNOPSIS...(943 AM EST TUE JAN 17 2012)
LOW PRESSURE WILL BRING RAIN CHANGING TO FREEZING DRIZZLE AND THEN
SNOW TODAY. FROM 2 TO 6 INCHES OF SNOW IS EXPECTED NORTH OF
INTERSTATE 96 BY MIDNIGHT. THE EVENING COMMUTE COULD BE SLOWED BY
ICY ROADS AS TEMPERATURES DROP BELOW FREEZING THIS AFTERNOON. LAKE
EFFECT SNOW SHOWERS ARE EXPECTED OVERNIGHT AS ARCTIC AIR MOVES IN
WITH 1 TO 4 INCHES OF ADDITIONAL SNOW ALONG AND WEST OF HIGHWAY 131
BY WEDNESDAY MORNING.
&&
.SHORT TERM...(943 AM EST TUE JAN 17 2012)
(THIS AFTERNOON THROUGH THURSDAY AFTERNOON)
DROPPED THE DENSE FOG ADVISORY AS RAIN EARLIER THIS MORNING HAS
ALLOWED VISBYS TO IMPROVE. INCREASING NORTHEAST WINDS SHOULD KEEP
DENSE FOG FROM REFORMING. DROPPED MENTION OF THUNDER AS SOUTHERN
FORECAST AREA IS CURRENTLY DRY SLOTTED AND HRRR RUC SHOWS ANY
CONVECTIVE LOOKING PRECIP FORMING OFF TO THE EAST OF THE SOUTHERN
FORECAST AREA.
WILL HAVE TO CONSIDER EXPANDING THE WINTER WEATHER ADVISORY
SOUTHWARD THIS AFTERNOON AS TEMPS FALL BELOW FREEZING ALLOWING
RESIDUAL MOISTURE TO FREEZE ON ROADS...COMBINED WITH SYNOPTIC SNOWS
AND PERHAPS A PERIOD OF FREEZING RAIN OR DRIZZLE.
REST OF PREVIOUS DISCUSSION FOLLOWS.
THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THIS WILL TRACK FROM NEAR
SBN AT 12Z THIS MORNING TO LAKE ONTARIO BY 00Z THIS EVE. PCPN TYPE
TODAY SHOULD BE ALL SNOW ACROSS OUR NORTHERN COUNTIES WHERE SNOW
ACCUMULATIONS OF 3 TO 6 INCHES ARE ANTICIPATED. ACROSS OUR CENTRAL
COUNTIES WE EXPECT LIGHT RAIN/DRIZZLE TO GRADUALLY TRANSITION TO
SNOW TOWARD MID TO LATE MORNING. 1 TO 3 INCHES OF SNOW IS THE MOST
LIKELY OUTCOME ACROSS THIS AREA... MAYBE LOCALLY 4 INCHES WHERE
P-TYPE TRANSITIONS TO SNOW THE SOONEST.
P-TYPE WILL GRADUALLY TRANSITION FROM RAIN TO SNOW ACROSS OUR
SOUTHERN COUNTIES FROM WNW TO ESE THIS AFTN AS SUGGESTED BY 00Z
GFS/NAM LOW LEVEL THICKNESS TOOLS. ONLY A FEW TENTHS TO AS MUCH AS 2
INCHES OF SNOW WILL FALL ACROSS OUR SOUTHERN COUNTIES THIS AFTN...
WITH LOWEST AMOUNTS OF LESS THAN AN INCH NEAR JXN... WHERE P-TYPE
WON/T CHANGE TO SNOW UNTIL MID TO LATE AFTN.
NW FLOW LES WILL DEVELOP LATE THIS AFTN/EVE AS H8 TEMPS FALL
SIGNIFICANTLY TO -16 TO -18 C BY 06Z WED. A QUICK ADDITIONAL 1 TO 4
INCHES OF LES IS ANTICIPATED FROM 00Z THRU 06Z THIS EVE... MAINLY IN
THE FAVORED NW FLOW SNOW BELT AREAS NEAR TO WEST OF US-131. THE AREA
NEAR TO SW OF A LINE FROM MKG TO AZO WILL BE FAVORED FOR LES THIS
EVE. HOWEVER LOWERING INVERSION HEIGHTS AND SFC RIDGING WILL CAUSE
SNOW SHOWERS TO ALREADY BEGIN TO WIND DOWN SLOWLY AFTER 06Z.
A HIGH PRESSURE RIDGE WILL BRING FAIR WX WEDNESDAY BEFORE SNOW
DEVELOPS WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AND COLD
FRONT MOVES THROUGH FROM 06Z THRU 12Z THUR. STRONG NW FLOW CAA
THURSDAY MEANS THAT TEMPS AROUND DAYBREAK WILL ONLY BE IN THE UPPER
TEENS TO LOWER 20S... WITH SLOWLY FALLING TEMPS THROUGH THE TEENS
THROUGH THE DAY. WNW LES IS ANTICIPATED THURSDAY AS H8 TEMPS PLUMMET
TO -19 TO -21 C BY 00Z FRI. SEVERAL ADDITIONAL INCHES OF SNOW ARE
ANTICIPATED THURSDAY IN FAVORED WNW FLOW SNOW BELT AREAS NEAR TO
WEST OF US-131.
&&
.LONG TERM...(400 AM EST TUE JAN 17 2012)
(THURSDAY NIGHT THROUGH MONDAY)
THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE RISK FOR
ACCUMULATING SNOW FRIDAY.
MODELS ARE NOT IN VERY GOOD AGREEMENT. A WEAK MID LEVEL SHORTWAVE
WILL BE DROPPING SOUTHEASTWARD INTO THE GREAT LAKES REGION FOR
FRIDAY. AT THE SURFACE THE HIGH RES EURO KEEPS THE SURFACE LOW FAR
SOUTH OF MI. THE GFS AND NAM ARE SUPPORTING A TRACK FURTHER NORTH.
THIS MORE NORTHERN TRACK WOULD LEAD TO A BAND OF ACCUMULATING SNOW
IN SOUTHWEST MI. THE AIR IS PLENTY COLD ENOUGH TO SUPPORT LAKE
ENHANCEMENT. WILL BUMP UP POPS TO LIKELY FOR WESTERN PARTS OF MY
FORECAST AREA GIVEN THE POTENTIAL FOR SOME LAKE ENHANCEMENT.
OVERALL THE POTENTIAL FOR AN EXTENDED WARMUP IS DIMINISHING. TRENDS
SHOW THE COLDER AIR HOLDING IN PLACE LONGER. FOR THIS REASON WE
LOWERED TEMPERATURES.
&&
.AVIATION...(700 AM EST TUE JAN 17 2012)
LATEST DATA SUGGESTS A RISK FOR PL AND FREEZING RAIN FOR A FEW SITES
KGRR AND KLAN. KMKG SHOULD SWITCH FROM RAIN TO SNOW BY 15Z. THE
DENSE FOG IS FORECASTED TO GRADUALLY DISSIPATE AS THE COLDER AIR
MOVES IN FROM THE NORTH. CEILINGS AND VISIBILITY VALUES WILL
IMPROVE THE MOST FOR KAZO KJXN AND KBTL THIS MORNING AS UPSTREAM
VALUES IN NRN INDIANA HAVE TRENDED TOWARD IFR.
A BAND OF SNOW SHOULD IMPACT KMKG AND PERHAPS KGRR THE GREATEST LATE
THIS MORNING INTO THE AFTERNOON. LAKE EFFECT WILL DEVELOP LATE THIS
AFTERNOON AND EVENING AS MUCH COLDER AIR FILTERS IN FROM THE
NORTHWEST. THE LAKE EFFECT WILL DIMINISH TONIGHT MAINLY AFTER 06Z.
&&
.MARINE...(400 AM EST TUE JAN 17 2012)
GALE WARNING IN EFFECT TODAY DUE TO STRONG NW WINDS ON THE BACK SIDE
OF THE DEPARTING LOW PRESSURE SYSTEM.
&&
.HYDROLOGY...(400 AM EST TUE JAN 17 2012)
NO ICE JAMS HAVE BEEN REPORTED. POTENTIAL FOR THEM WILL INCREASE
THIS WEEK AS COLDER AIR MOVES IN... PARTICULARLY BY THURSDAY AND
FRIDAY WHEN HIGH TEMPS WILL ONLY REACH THE 15 TO 20 DEGREE MARK.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY CONTINUES IN EFFECT UNTIL 7 PM EST THIS
EVENING FOR MASON LAKE OSCEOLA CLARE OCEANA NEWAYGO MECOSTA
ISABELLA MONTCALM AND GRATIOT COUNTIES.
LM...GALE WARNING ST JOSEPH TO MANISTEE 7 AM TO 11 PM TODAY.
&&
SYNOPSIS: OSTUNO
SHORT TERM: LAURENS/OSTUNO
LONG TERM: MJS
AVIATION: MJS
MARINE: LAURENS
HYDROLOGY: LAURENSHazardous weather outlook, Jan 17, 4:29 AM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 429 AM EST TUE JAN 17 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-180930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 429 AM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW COVERED AND ICY ROADS WILL BE POSSIBLE TODAY ESPECIALLY ALONG AND NORTH OF M-46. A TENTH OF AN INCH OF FREEZING RAIN AND 3 TO 5 INCHES OF SNOW ARE FORECASTED. WE WILL NEED TO MONITOR THIS DEVELOPING STORM THROUGH THE DAY FOR POSSIBLE CHANGES TO THE HEADLINES. LAKE EFFECT SNOW WILL DEVELOP OVERNIGHT AND THAT COULD LEAD TO ADDITIONAL ACCUMULATIONS ALONG AND WEST OF HIGHWAY 131. THICK FOG WILL PERSIST THROUGH MOST OF THE MORNING LEADING TO HAZARDOUS TRAVEL ROUGHLY ALONG AND SOUTH IF I-96. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM WILL LIKELY IMPACT THE REGION WEDNESDAY NIGHT INTO THURSDAY WITH ACCUMULATIONS. THIS WOULD ALSO LEAD TO HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-180930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 429 AM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS WILL LEAD TO HAZARDOUS BOATING CONDITIONS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT WILL LIKELY PERSIST INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 9:31 PM EST | Dense Fog Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 7 more | 12 hr |
| Jan 17, 10:25 AM EST | River Flood Advisory | GRR | Ingham | 48 hr |
| Jan 17, 10:25 AM EST | River Flood Advisory | GRR | Calhoun | 19 days |
Nearby
River Flood Advisories in Michigan, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.